Alert archive / Idaho / Wind Advisories in 2005
Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Dec 22, 2005, 1:40 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Dec 22, 2005, 1:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2005, 1:40 AM PST (09:40 UTC)
- In effect from
- Dec 22, 2005, 1:00 PM PST
- Expired
- Dec 22, 2005, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 220940 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 240 AM MST THU DEC 22 2005 IDZ007-008-221800- /O.NEW.KMSO.WI.Y.0008.051222T2100Z-051223T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 140 AM PST THU DEC 22 2005 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. ANOTHER PACIFIC SYSTEM WILL MOVE INTO NORTH CENTRAL IDAHO THIS AFTERNOON AND EVENING. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL INCREASE THE SURFACE PRESSURE GRADIENT AND BE INFLUENCED BY A STRONG JET RESULTING IN VERY WINDY SOUTH WINDS THIS AFTERNOON THROUGH THIS EVENING. SUSTAINED WINDS OF 30 MPH WITH GUSTS NEAR 45 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KMSO 221519 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 819 AM MST THU DEC 22 2005 IDZ007-008-222330- /O.CON.KMSO.WI.Y.0008.051222T2100Z-051223T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 719 AM PST THU DEC 22 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING FOR THE CAMAS PRAIRIE...LOWER HELLS CANYON AND SALMON RIVER REGION... SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS BETWEEN 40 TO 45 MPH THIS AFTERNOON OVER THE CAMAS PRAIRIE...LOWER HELLS CANYON AND SALMON RIVER REGION. THESE GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE TAPERING OFF LATER TONIGHT. ANOTHER PACIFIC WEATHER SYSTEM WILL MOVE INTO NORTH CENTRAL IDAHO THIS AFTERNOON AND EVENING. AN APPROACHING COLD FRONT WILL INCREASE THE SURFACE PRESSURE GRADIENT OVER THE AREA...RESULTING IN VERY WINDY SOUTH WINDS THIS AFTERNOON THROUGH THIS EVENING. TRAVELERS SHOULD BE ADVISED THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 222145 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 245 PM MST THU DEC 22 2005 IDZ007-008-230600- /O.CON.KMSO.WI.Y.0008.000000T0000Z-051223T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 145 PM PST THU DEC 22 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE CAMAS PRAIRIE...LOWER HELLS CANYON...AND SALMON RIVER REGION. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 40 MPH THROUGH THIS EVENING. THIS EVENING ANOTHER PACIFIC WEATHER SYSTEM WILL MOVE INTO NORTH CENTRAL IDAHO. AN APPROACHING COLD FRONT WITH THIS SYSTEM WILL INCREASE THE SURFACE PRESSURE GRADIENT OVER THE AREA...RESULTING IN VERY STRONG SOUTH WINDS THIS AFTERNOON THROUGH THIS EVENING. AFTER THE COLD FRONT PASSES...THE PRESSURE GRADIENT AND RESULTANT WIND WILL RELAX. TRAVELERS SHOULD BE ADVISED THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 230538 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1038 PM MST THU DEC 22 2005 IDZ007-008-230645- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-051223T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 938 PM PST THU DEC 22 2005 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS HAVE DECREASED ACROSS THE AREA...WITH GUSTS AROUND 20 MPH. THEREFORE THE THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 22, 1:15 AM PST, 25 minutes earlier.
Area forecast discussion, Dec 22, 1:15 AM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
215 AM MST THU DEC 22 2005
.SHORT TERM...MOIST PACIFIC SYSTEM CURRENTLY PUSHING INTO THE
INTERMOUNTAIN WEST THIS HOUR. REPORTS OF FREEZING RAIN HAVE NOW
BEEN REPORTED IN THE SALMON RIVER VALLEY NORTH TOWARD INDIANOLA.
HAVE THEREFORE ISSUED A FREEZING RAIN ADVISORY UNTIL EARLY MORNING
TO ACCOUNT FOR THIS. WITH THE WARM FRONT QUICKLY APPROACHING NORTH
CENTRAL IDAHO AND ABOVE FREEZING READINGS JUST OFF THE SURFACE
BELIEVE THEY WILL TRANSITION TO ALL RAIN BEFORE THE WESTERN MONTANA
VALLEYS. WILL THEREFORE KEEP THE ADVISORY GOING UNTIL IN THE
FLATHEAD/MISSION/MISSOULA AND BITTERROOT VALLEYS UNTIL 8 AM.
PLEASE SEE GTFWSWMSO FOR DETAILS. STRONG SOUTH WINDS ASSOCIATED
WITH THIS FRONT HAVE ALSO DEVELOPED OVER THE CAMAS PRAIRIE
OVERNIGHT. THESE WINDS WILL SUBSIDE ONCE THE FRONT PASSES...THEN
INCREASE AGAIN AHEAD OF A SECOND PACIFIC SYSTEM. THE WINDS WITH
THIS SECOND SYSTEM LOOK MORE IMPRESSIVE AND ARE EXPECTED TO REACH
ADVISORY CRITERIA THIS AFTERNOON THROUGH THIS EVENING. PLEASE SEE
GTFNPWMSO FOR DETAILS. THIS SECOND PACIFIC SYSTEM WILL BRING
ANOTHER SWATH OF MOISTURE...BUT AN ASSOCIATED COLD FRONT WILL
ALLOW SNOW LEVELS TO FALL BY FRIDAY MORNING. MOST IMPRESSIVE
PRECIPITATION LOOKS AHEAD OF AND JUST ALONG THE COLD FRONT. HOWEVER
GOOD WESTERLY FLOW BEHIND THE FRONT IS EXPECTED TO BRING GOOD
ACCUMULATING OROGRAPHIC SNOW TO THE DIVIDE...FROM SEELEY LAKE
NORTH. WILL THEREFORE ISSUE A WINTER STORM WATCH FROM MIDNIGHT
THROUGH FRIDAY MORNING TO ACCOUNT FOR THIS. PLEASE SEE GTFWSWMSO
FOR DETAILS.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...MODELS CONTINUE TO BE IN
FAIR AGREEMENT THAT A RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTH
CENTRAL IDAHO AND WESTERN MONTANA THIS WEEKEND. THERE DOES APPEAR
TO BE SOME PACIFIC MOISTURE THAT WILL MAKES ITS WAY OVER THE RIDGE
BRINGING A CHANCE OF PRECIPITATION TO NORTH WEST MONTANA THIS WEEKEND.
THEN BY EARLY NEXT WEEK THE WEATHER PATTERN WILL BECOME ACTIVE
AGAIN. THE EXACT TIMING OF THE WEATHER FEATURES IS STILL
UNCERTAIN...BUT WIDE SPREAD PRECIPITATION CAN BE EXPECTED. THE
FEATURES THAT MAKE THERE WAY THROUGH APPEAR TO BE WARM AND MOIST.
WHICH WILL KEEP SNOW LEVELS HIGH AND ALLOW FOR SOME FREEZING RAIN
POTENTIAL IN THE VALLEYS.
&&
.AVIATION...MOIST PACIFIC AIRMASS WILL KEEP LOWER LEVELS OF
ATMOSPHERE SATURATED AND WILL CONTINUE THE MOUNTAIN OBSCURATIONS.
FREEZING TEMPERATURES CONTINUE IN THE KSMN/KMSO/KGPI TERMINALS
EARLY THIS MORNING RESULTING IN FREEZING RAIN. PLEASE SEE
APPROPRIATE TAFS AND TWEBS FOR DETAILS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FREEZING RAIN ADVISORY UNTIL 8 AM THURSDAY FOR FLATHEAD/MISSION
VALLEYS...MISSOULA/BITTERROOT VALLEYS.
WINTER STORM WATCH FROM 11 PM THURSDAY TO 11 AM FRIDAY FOR WEST
GLACIER REGION...POTOMAC/SEELEY LAKE REGION.
ID...WIND ADVISORY FROM 2 PM TO 11 PM THURSDAY FOR
OROFINO/GRANGEVILLE REGION...LOWER HELLS CANYON/SALMON RIVER
REGION.
FLOOD WATCH UNTIL 3 PM THURSDAY FOR LEMHI COUNTY
FREEZING RAIN ADVISORY UNTIL 5 AM THURSDAY FOR LEMHI COUNTY
&&
SHORT TERM...MEAD
LONG TERM...SMITH
AVIATION...MEADHazardous weather outlook, Dec 21, 7:45 PM PST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 845 PM MST WED DEC 21 2005 IDZ009-010-MTZ001-002-004-006-007-043-221200- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 845 PM MST WED DEC 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT RAIN WILL INCREASE IN COVERAGE TONIGHT WITH LOCAL AREAS OF FREEZING RAIN POSSIBLE IN LOW LYING COLDER VALLEYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A VIGOROUS PACIFIC WEATHER SYSTEM WILL ENTER THE AREA THURSDAY MORNING AND CONTINUE INTO FRIDAY MORNING. HEAVY MOUNTAIN SNOW IS POSSIBLE WITH LOWERING SNOW LEVELS THURSDAY NIGHT. STRONG GUSTY WINDS ARE ALSO POSSIBLE OVER THE RIDGES AND PASSES. STAY TUNED FOR FURTHER UPDATES ON THIS POTENT STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-221200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 745 PM PST WED DEC 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT GUSTY SOUTH WINDS WILL OCCUR OVER THE CAMAS PRAIRIE AND THROUGH THE LOWER HELLS CANYON AND SALMON RIVER REGION TONIGHT WITH WIND GUSTS UP TO 40 MPH POSSIBLE THROUGH THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTH WINDS WILL STILL BE A CONCERN THURSDAY AND THURSDAY EVENING BEFORE TAPERING OFF LATE THURSDAY NIGHT. WIND GUSTS UP TO 40 MPH MAY OCCUR AT TIMES OVER THE CAMAS PRAIRIE AND THROUGH THE LOWER HELLS CANYON AND SALMON RIVER REGION. IN ADDITION...HEAVY RAIN THURSDAY AND THURSDAY NIGHT ACCOMPANIED WITH SOME SNOW MELT MAY BRING RISES IN SMALLER CREEKS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-006-221200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 745 PM PST WED DEC 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT RAIN WILL INCREASE IN COVERAGE TONIGHT WITH LOCAL AREAS OF FREEZING RAIN POSSIBLE IN LOW LYING COLDER VALLEYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A VIGOROUS PACIFIC WEATHER SYSTEM WILL ENTER THE AREA THURSDAY MORNING AND CONTINUE INTO FRIDAY MORNING. HEAVY MOUNTAIN SNOW IS POSSIBLE WITH LOWERING SNOW LEVELS THURSDAY NIGHT. STRONG GUSTY WINDS ARE ALSO POSSIBLE OVER THE RIDGES AND PASSES. STAY TUNED FOR FURTHER UPDATES ON THIS POTENT STORM. IN ADDITION...HEAVY RAIN THURSDAY AND THURSDAY NIGHT AT THE LOWER ELEVATIONS ACCOMPANIED WITH SOME SNOW MELT MAY BRING RISES IN SMALLER CREEKS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ003-005-221200- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- 845 PM MST WED DEC 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT THE COMBINATION OF TEMPERATURES AT OR BELOW FREEZING WITH RAINFALL INCREASING OVERNIGHT...WILL CONTINUE THE THREAT OF FREEZING RAIN TONIGHT. A FREEZING RAIN ADVISORY IS IN EFFECT...SEE GTFWSWMSO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FREEZING RAIN ARE POSSIBLE EARLY THURSDAY MORNING BEFORE CHANGING TO ALL RAIN. SEE THE FREEZING RAIN ADVISORY...GTFWSWMSO FOR FURTHER DETAILS. LIGHT TO MODERATE RAIN WILL OCCUR THURSDAY WHICH MAY MIX WITH SNOW LATE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. weather.gov/missoula
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 1:47 PM PST | Snow Advisory | MSO | Lemhi | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.